Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
BP Med Stopped Working
An_192002 posted:
I'm a 58-year-old female who has had hypertension for 33 years. Normally well controlled by meds with some spiking over the years, but brought back to normal by med change. Latest med has been Diovan HCT 320/12/5 mg. for about 5 years. A month ago my BP suddenly shot up for no reason. Readings of 160's systolic over 102 to 105 diastolic. Ended up in the ER one night with 207/103. My doctor has added Norvasc, 5 mg. to the Diovan. Also Clonodine, .1 mg. as needed when the pressure spikes. The Clonodine keeps the pressure down for 3 days, then spikes back up.

My family is concerned that my doc (a family physician) isn't the right person to see. Is there a specialist for hypertension? My doc is talking about testing to see if there is a renal artery block..?? I'm at my wits end and don't know what to do. My BP has never gone out of control for so long before. I know it takes a while to test different meds, but I'm concerned about the continued hypertension. I don't know why it suddenly spiked. I thought I may have become desensitized to the Diovan but my doc says that wouldn't happen. Suggestions/advice please? I'm desperate and getting scared.
Christopher O'Connor, MD responded:
A referral to a cardiologist might be necessary for patients with uncontrolled BP.
Whether or not this is the right approach for you should be determined by your physician.

Helpful Tips

Salt or Sugar: What’s the Bigger Blood Pressure Threat?
Your pantry can be seen as a kind of medicine cabinet in your kitchen. Every ingredient contained behind its doors is a contributing factor ... More
Was this Helpful?
6 of 6 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center